MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P4044
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use silverhawk directional atherectomy during procedure to treat a moderately calcified lesion in the mid to distal posterior tibial artery (pta) with 40-70% stenosis.The vessel was moderately tortuous.The vessel diameter and lesion length are 2-2.5mm and 150mm respectively.The device was inspected with no issued noted.The device was prepped per ifu with no issues identified.Packaging issue occurred.It was reported that as physician was atherectomies, the thumbswitch would not go into "off" position.As physician was using the atherectomy catheter, after a few passes, the silverhawk would not pack/thumbswitch would not go into "off" position.The device was removed, flushed and cleaned as per ifu but the problem persistent when it was outside of the patient.Physician tried reconnecting catheter to cutter driver, submerging nosecone in saline and turning it on, but the problem persisted.Physician pushed the thumbswitch keeping fort into off position and cutter driver turned off, the cutter was outside the housing when removed from patient.The device was safely removed from patient.There was no intervention required to remove device.A new catheter was opened to proceed.There was no patient injury.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12445384
Report Number9612164-2021-03468
Device Sequence Number14365391
Product Code MCW
UDI-Device Identifier00643169968479
UDI-Public00643169968479
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Model NumberP4044
Device Catalogue NumberP4044
Device Lot Number0010713603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2021
Initial Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1